Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 17, 2014, 8:15 PM CDT for Hockley County, Terry County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 17, 2014, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hockley County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS54 KLUB 180115
SVRLUB
TXC219-445-180200-
/O.NEW.KLUB.SV.W.0079.140618T0115Z-140618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
815 PM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOCKLEY COUNTY IN NORTHWEST TEXAS...
NORTH CENTRAL TERRY COUNTY IN NORTHWEST TEXAS...
* UNTIL 900 PM CDT
* AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF LOCKETVILLE...AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEVELLAND...LOCKETVILLE...SUNDOWN...WHITHARRAL...OPDYKE WEST AND
SMYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3376 10260 3375 10211 3317 10227 3320 10255
TIME...MOT...LOC 0115Z 195DEG 28KT 3330 10243
HAIL...1.00IN
WIND...60MPH
$$
GS2 follow-up statements
927
WWUS54 KLUB 180132
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT TUE JUN 17 2014
TXC219-445-180200-
/O.CON.KLUB.SV.W.0079.000000T0000Z-140618T0200Z/
HOCKLEY TX-TERRY TX-
832 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TERRY AND HOCKLEY COUNTIES UNTIL 900 PM CDT...
AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKETVILLE...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEVELLAND...LOCKETVILLE...SUNDOWN...WHITHARRAL...OPDYKE WEST AND
SMYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3325 10247 3376 10260 3375 10211 3324 10225
TIME...MOT...LOC 0132Z 205DEG 30KT 3338 10233
HAIL...1.00IN
WIND...60MPH
$$
GS285
WWUS54 KLUB 180147
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
847 PM CDT TUE JUN 17 2014
TXC219-445-180200-
/O.CON.KLUB.SV.W.0079.000000T0000Z-140618T0200Z/
HOCKLEY TX-TERRY TX-
847 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TERRY AND SOUTH CENTRAL HOCKLEY COUNTIES UNTIL 900 PM CDT...
AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKETVILLE...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN HOCKLEY AND NORTHERN TERRY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3333 10236 3354 10239 3356 10216 3331 10223
TIME...MOT...LOC 0146Z 225DEG 19KT 3340 10226
HAIL...1.00IN
WIND...60MPH
$$
GSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:26 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 17, 6:26 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 626 PM CDT TUE JUN 17 2014 .AVIATION... VFR CONDITIONS APPEAR TO BE THE MOST LIKELY SCENARIO AT BOTH TERMINALS THROUGH THE 00Z TAF PERIOD...ALTHOUGH THERE REMAIN LOW CHANCES FOR SHOWERS AND THUNDERSTORMS BOTH LATE THIS EVENING AND DURING THE LATE AFTERNOON/EVENING TOMORROW. THE BEST CHANCES TONIGHT WILL BE AT LBB...AS THERE IS A LOW BUT NONZERO PROBABILITY THAT A SLOW MOVING STORM COULD REACH THE I27 CORRIDOR FROM THE WEST LATE THIS EVENING. OTHERWISE...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT BOTH TERMINALS AFTER 18Z TOMORROW...HOWEVER CONFIDENCE OF A DIRECT IMPACT TO EITHER TERMINAL REMAINS TOO LOW TO WARRANT EXPLICIT MENTION GIVEN EXPECTED COVERAGE LIMITATIONS AND INITIATION UNCERTAINTIES. && .PREV DISCUSSION... /ISSUED 343 PM CDT TUE JUN 17 2014/ SHORT TERM... WATER VAPOR IMAGERY DEPICTS TWO FEATURES OF INTEREST IN REGARDS TO THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...AN UPPER LOW APPROACHING THE BIG BEND/EDWARDS PLATEAU REGION AND A SHORTWAVE TROUGH PLOWING THROUGH SONORA/EASTERN ARIZONA. AS OF 3 PM...THE DRYLINE WAS POSITIONED ON A LINE FROM ABOUT SILVERTON TO LUBBOCK TO NEAR BROWNFIELD. CURRENT THINKING IS FOR CONVECTIVE INITIATION TO TAKE PLACE ALONG THE DRYLINE ACROSS THE SOUTHERN SOUTH PLAINS/ROLLING PLAINS INTO THE FAR SOUTHERN PANHANDLE IN ASSOCIATION WITH UPPER FORCING FROM THE MEXICAN UPPER LOW...FOLLOWED BY PERHAPS ANOTHER ROUND OF STORMS IN THE SOUTH PLAINS/FAR SOUTHWEST PANHANDLE AHEAD OF THE AFOREMENTIONED SHORTWAVE. THE LATTER ACTIVITY MAY BE ENHANCED BY A 30-40 KNOT LOW LEVEL JET THIS EVENING. DEEP LAYER SHEAR WILL BE MODEST TOPPING OUT AT 25-30 KNOTS...SO NOT EXPECTING STORMS TO BECOME WELL ORGANIZED TO ALLOW FOR A WIDESPREAD SEVERE THREAT. HOWEVER...ISOLATED LARGE HAIL OR A DAMAGING WIND GUST CANNOT BE RULED OUT GIVEN IMPRESSIVE INSTABILITY IN PLACE. RELATIVELY SLOW STORM MOTION WILL ALSO CONTRIBUTE TO LOCALLY HEAVY RAIN. WARM AND BREEZY CONDITIONS WILL BE IN STORE ONCE AGAIN OVERNIGHT WITH TEMPERATURES RANGING FROM THE MID-UPPER 60S ON THE CAPROCK TO UPPER 60S-MID 70S EAST OF THE ESCARPMENT. AN UPPER LOW CURRENTLY OVER THE GREAT BASIN WILL TRANSLATE TO NEAR GLACIER NATIONAL PARK WEDNESDAY...HELPING TO SEND EMBEDDED IMPULSES AND LARGER SCALE HEIGHT FALLS INTO THE SOUTHERN PLAINS. THIS SHOULD LEAD TO MORE WIDESPREAD SHOWER/THUNDERSTORM DEVELOPMENT WITH ABUNDANT SUBTROPICAL MOISTURE IN PLACE. 0-6 KM BULK SHEAR INCREASING TO 35-40 KNOTS AND SURFACE-BASED CAPE OF AROUND 3000 J/KG SHOULD LEAD TO MORE ORGANIZED STORM STRUCTURES...HEIGHTENING THE THREAT FOR LARGE HAIL/DAMAGING WINDS. LONG TERM... CHANCES FOR SHOWERS AND THUNDERSTORMS ALMOST EACH DAY IN THE EXTENDED FORECAST PREVAILS...AS LOW LEVEL MOISTURE ENDURES AND PASSING UA IMPULSES SERVE AS A BIT OF UL SUPPORT. A BROAD UA RIDGE STRETCHED FROM NERN OLD MEXICO TO ACROSS THE SERN CONUS HAS ALLOWED FOR A PLUME OF MID-UPPER LEVEL MOISTURE TO PERSIST ACROSS THE SOUTHERN PLAINS...WHICH IS PROGGED TO REMAIN IN PLACE THROUGH EARLY WEEKEND. A CLOSED UA LOW SPINNING ACROSS THE UPPER GREAT BASIN LATE THIS AFTN...WILL SLOWLY SHIFT ENE TOWARDS THE NORTHERN PLAINS THROUGH TOMORROW THUS PROMOTING HEIGHT FALLS AND CHANCES OF STORMS NEAR THE DRYLINE ACROSS THE TEXAS/NEW MEXICO BORDER TOMORROW /AS MENTIONED IN THE SHORT TERM DISCUSSION ABOVE/ AND LINGER INTO THE EVENING/NIGHT. RELATIVELY SLOW STEERING FLOW AND PWATS ABOVE 1.00 INCH POSES A THREAT FOR MODERATE-HEAVY RAINFALL TOMORROW...ALONG WITH SFC-BASED CAPE VALUES OF 2.0-3.0 KJ/KG AND 0-6 KM BULK SHEAR OF 35-40 KTS RAISING CONCERNS FOR STRONG TO SEVERE STORM DEVELOPMENT. THE AFOREMENTIONED UA LOW NEARING THE NORTHERN PLAINS WILL SEND A COLD FRONT POSSIBLY AS FAR SOUTH AS THE SWRN TEXAS PANHANDLE THURSDAY...WHILST THE DRYLINE ONCE AGAIN SHARPENS NEAR THE TEXAS/NEW MEXICO BORDER. IF THESE MESOSCALE FEATURES ARE NOT ENOUGH TO INSTIGATE STORM DEVELOPMENT...A WEAKNESS UNDERNEATH THE UA RIDGE ACROSS NERN OLD MEXICO WILL SLOWLY TRANSLATE NE TOWARDS THE REGION THURSDAY...THUS PROVIDING FOR A BIT OF UL SUPPORT. THIS WEAKNESS/IMPULSE WILL LINGER ACROSS/NEAR THE REGION THROUGH SATURDAY AND PROMOTE ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...AS HINTED AT BY LONG TERM SOLUTIONS. IT WILL EXIT THE REGION TO THE EAST ON SUNDAY. MODEL SOUNDINGS EXHIBIT DRYING IN THE LOW AND HIGH ATMOSPHERIC LEVELS ON SUNDAY...WHICH SUGGESTS A LULL IN PRECIP ACTIVITY. HOWEVER EARLY NEXT WEEK...NWRLY FLOW ALOFT WILL TAKE SHAPE AND MODEL SOLUTIONS FOR THE LAST SEVERAL DAYS HAVE BEEN SHOWING STORMS PROPAGATING FROM THE MOUNTAINOUS TERRAIN OF NEW MEXICO TO ACROSS THE SOUTHERN PLAINS...SUNDAY NIGHT AND AGAIN MONDAY NIGHT. HAVE THEREFORE INSERTED MENTIONABLE POPS MAINLY ACROSS THE NORTHERN-HALF OF THE CWA SUNDAY NIGHT...AND WILL MAINTAIN INHERITED POPS MONDAY NIGHT ACROSS THE SAID LOCALES. ALTHOUGH SHEAR /BEYOND TOMORROW/ IS SHOWN TO NOT BE OVERLY IMPRESSIVE...STILL CAN NOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM DUE TO STEEPENED LAPSE RATES AND SFC-BASED CAPE VALUES OF 1.0-2.0 KJ/KG. TEMPS WILL REMAIN AT/SLIGHTLY BELOW CLIMO THROUGHOUT THE EXTENDED FORECAST...COURTESY OF ENDURING LOW LEVEL MOISTURE AND MID-UPPER LEVEL CLOUDINESS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 90 64 88 64 / 20 30 30 30 30 TULIA 66 89 66 88 65 / 20 30 30 30 30 PLAINVIEW 67 89 67 87 66 / 20 30 30 30 30 LEVELLAND 67 90 67 89 66 / 20 30 30 30 30 LUBBOCK 69 90 68 88 68 / 20 30 30 30 20 DENVER CITY 66 91 67 89 65 / 20 30 30 30 20 BROWNFIELD 67 90 67 89 66 / 20 30 30 30 20 CHILDRESS 72 92 70 91 71 / 20 30 20 30 20 SPUR 69 91 69 89 69 / 20 30 20 30 20 ASPERMONT 73 91 71 90 71 / 20 30 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/16
Hazardous weather outlook, Jun 17, 11:15 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT TUE JUN 17 2014 TXZ021>044-181615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE AN ISOLATED STRONG TO SEVERE THUNDERSTORM REMAINS POSSIBLE LATER TODAY MAINLY ON THE CAPROCK...WITH LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALIZED FLOODING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST EVERY AFTERNOON AND EVENING FROM WEDNESDAY THROUGH SATURDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE POSSIBLE. IN ADDITION...SLOW MOVING THUNDERSTORMS MAY BRING THE THREAT FOR LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR EARLY THIS EVENING.
In the hours before
Special weather statement, Jun 17, 7:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 733 PM CDT TUE JUN 17 2014 TXZ039-040-180100- TERRY-YOAKUM- 733 PM CDT TUE JUN 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM AND TERRY COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN TERRY COUNTY...MOVING NORTHEAST AT 25 MPH. IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3325 10259 3310 10222 3295 10234 3295 10269 TIME...MOT...LOC 0033Z 208DEG 21KT 3303 10251
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:33 PM CDT | Special Weather Statement | LUB | Terry | 27 min |
| Jun 17, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 38 min |
| Jun 17, 8:32 PM CDT | Special Weather Statement | LUB | Terry | 28 min |
| Jun 17, 9:00 PM CDT | Special Weather Statement | LUB | Lubbock, Lynn, Terry | 30 min |
| Jun 17, 9:30 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| Jun 17, 9:41 PM CDT | Special Weather Statement | LUB | Lubbock | 34 min |
| Jun 17, 10:00 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| Jun 17, 10:15 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jun 17, 10:35 PM CDT | Special Weather Statement | LUB | Lynn | 25 min |
| Jun 17, 10:47 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| Jun 17, 11:01 PM CDT | Special Weather Statement | LUB | Lynn | 29 min |
| Jun 17, 11:37 PM CDT | Special Weather Statement | LUB | Crosby | 38 min |
| Jun 18, 2:15 PM CDT | Special Weather Statement | LUB | Bailey | 15 min |
| Jun 18, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 35 min |
| Jun 18, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 48 min |
| Jun 18, 3:21 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 99 min |
| Jun 18, 3:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 48 min |
| Jun 18, 4:13 PM CDT | Special Weather Statement | LUB | Cochran | 17 min |
| Jun 18, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 24 min |
| Jun 18, 4:30 PM CDT | Special Weather Statement | LUB | Castro | 30 min |
| Jun 18, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 46 min |
| Jun 18, 4:57 PM CDT | Areal Flood Advisory | LUB | Cochran | 93 min |
| Jun 18, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 42 min |
| Jun 18, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 33 min |
| Jun 18, 5:59 PM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| Jun 18, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 43 min |
| Jun 18, 6:33 PM CDT | Areal Flood Advisory | LUB | Bailey | 87 min |
| Jun 18, 6:43 PM CDT | Special Weather Statement | LUB | Lynn | 32 min |
| Jun 18, 6:54 PM CDT | Special Weather Statement | LUB | Hale | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.